Top
10
Doctor insights on: Antidepressants That Dont Cause Weight Gain

Share
Dr. Michael Rothman
1,333 doctors shared insights

Weight Gain (Definition)

Weight gain is an increase in body weight. This can be a result of increases to muscle mass, increases in body fat, or increases in body fluids like water. Occasionally, weight gain can be a symptom of ...Read more


2

2
Can antidepressants cause weight gain?

Some do: Many do, but not all. Additionally, if depression caused loss of appetite, one might gain weight having improved. ...Read more

3

3
Can changing antidepressants and doses cause weight gain? Will this level out?

Can changing antidepressants and doses cause weight gain? Will this level out?

See that you: are on both Lexapro and wellbutrin (bupropion). Lexapro is usually pretty weight neutral and weight loss is not uncommon with wellbutrin (bupropion). ...Read more

5

5
Looking to get on an antidepressant. Out of the ssri family which one has been known to not cause weight gain?

All might: Especially in long (>6mths) term use all have been known to, but Wellbutrin, Effexor (venlafaxine) and Serzone are less so and Zoloft is a bit less than the most reported - Paxil is the worst by reports. CBT therapy has no side effects and can help you minimize or avoid drugs - consider it as an adjunct so you can avoid long term use. Best! ...Read more

8

8
What antidepressant doesn't cause weight gain? The antidepressant i'm currently taking is making it hard to lose weight.

Tough question: Weight gain is a potential side effect of every antidepressant, although some are clearly worse offenders than others (mirtazapine, paroxetine are amongst the worst). Bupropion is probably the least likely to cause weight gain, and may cause some weight loss, however, antidepressants are not simply interchangeable. There are reasons we choose one over another. Talk to your doctor. ...Read more

9

9
Is it true that antidepressants &/or statins cause weight gain?

Is it true that antidepressants &/or statins cause weight gain?

Anti-Depressants: One of the side effects of anti-depressants can be weight gain, I am not aware of this side effect with statins. Best wishes. ...Read more

See 1 more doctor answer
10

10
Psychologist wants me to take antidepressant. What can i take that wont cause weight gain?

Meds and weight gain: Hi Shirley, about 25% or so of patients taking an antidepressant will gain weight. Although not always effective, the same things that help control weight under other circumstances are also useful when on antidepressants....healthy diet and exercise. Increasing your daily exercise may not only stave off weight gain, but has also been proven to be of benefit in managing depression. More below.... ...Read more